MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; TIP COVER ACCESSORY

INTUITIVE SURGICAL, INC NONE; TIP COVER ACCESSORY
Model Number 400180-16
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The monopolar curved scissors (mcs) tip cover accessory has not been received for failure analysis evaluation.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, an monopolar curved scissors (mcs) tip cover accessory fell inside the patient.A patient who had a case on (b)(6) 2025, recently took a computed tomography (ct) image and found that something like a tip cover was reflected.It could not be confirmed by intraoperative x-rays, but when the customer checked the intraoperative video, and confirmed the image of the tip cover falling off.The patient's condition is unknown at this time.The procedure was completed.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: based on the surgical case involving the mcs tip cover accessory, the hospital provided a clear explanation to the patient regarding the accessory¿s status.With the patient¿s informed consent, no additional surgical procedure was performed to retrieve the mcs tip cover accessory; instead, the patient is currently under observation.There is no plan to remove or return the tip cover because the fragment was not retrieved as the surgery was not performed.Whether the mcs instrument collided with other instruments, if the tip cover accessory was properly installed, whether any part of the orange surface was visible post-installation, if lubricant was applied before installation, if there was difficulty in removing the instrument and tip cover, if the wrist was straightened upon removal, whether any damage was noted to key components, and whether the instruments or accessories are available for return to intuitive surgical¿these details remain unknown.The patient will continue to be monitored for any further developments.Further investigation was performed by the customer, and the misalignment of tip cover was confirmed in video footage taken approximately two hours after the start of procedure.Subsequently, it was confirmed that the wrist of mcs was bent when it detached.

Brand Name
NONE
Common Device Name
TIP COVER ACCESSORY
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25081902
Report Number2955842-2026-23870
Device Sequence Number10532891
Product Code NAY
UDI-Device Identifier10886874111045
UDI-Public(01)10886874111045(10)K14250313
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number400180-16
Device Catalogue Number400180
Device Lot NumberK14250313
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2026
Initial Report FDA Received Date05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown